Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 225, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 10, 2002, 5:34 PM CST for Todd County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2002, 5:34 PM CST (23:34 UTC)
- Expired
- Nov 10, 2002, 6:00 PM CST
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Todd County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 5:39 PM CST | Hail 0.75 | Fairview, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:00 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 10, 2:00 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CST SUN NOV 10 2002 LINE OF SEVERE STORMS CONTINUES TO EVOLVE OVER WEST PORTIONS OF THE FORECAST REGION EARLY THIS AFTERNOON...AND SCATTERED CELLS ARE ALSO GROWING OUT AHEAD OF THIS LINE IN SOUTHERN EXTREME WESTERN KY AND SW INDIANA. PLEASE REFER TO SPC DICUSSIONS FOR THE LATEST INFO ON THIS SEVERE STORM/TORNADO THREAT. MAIN FORECAST CONCERN WILL BE WITH THE TIMING OF THE SEVERE WEATHER/COLD FRONT THIS EVENING. BASED ON LATEST RUC AND RADAR TRENDS...LOOKS NOW AS THOUGH WE WILL AT LEAST NEED TO MENTION STORMS EARLY TONIGHT OVER THE SOUTHEAST HALF OF THE FORECAST REGION...ESPECIALLY OVER WRN KY AND SW INDIANA. WILL INCLUDE EXPLICIT MENTION OF SEVERE STORMS AND WILL CONSIDER MENTION OF TORNADOES POSSIBLE. STORM THREAT SHOULD BE OVER SOUTHEAST ZONES SHORTLY AFTER SUNSET. LOOKS MOSTLY DRY NEXT FEW DAYS...BUT WITH MAIN H50 TROF HANGING BACK WEST OF THE REGION TIL LATER TUESDAY...NOT TOO OPTIMISTIC ON THE AMOUNT OF SUNSHINE...ESPECIALLY TUESDAY. NEXT SHORT WAVE AND ASSOCIATED COLD FRONT STILL ON TRACK FOR LATER IN THE WORK WEEK. CURRENT TIMING TIMING OF THURSDAY NIGHT INGOT FRI IS SUPPORTED BY LATEST GFM RUN. WILL CONTINUE CHANCE OF SHOWERS DUE TO EXPECTED UPPER DYNAMICS...BUT LOW LEVEL MOISTURE RETURN LOOKS TO MODEST AT BEST. WILL NOT STRAY TOO FAR FROM THE MAV MOS TEMPS NEXT COUPLE OF DAYS. .PAH...NONE.
Hazardous weather outlook, Nov 10, 4:00 PM CST, 1 hour 34 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 400 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE... A TORNADO WATCH REMAINS IN EFFECT FOR WESTERN KENTUCKY...THE MISSOURI BOOTHEEL REGION...AND SPENCER COUNTY INDIANA UNTIL 9 PM. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS WESTERN KENTUCKY THIS EVENING. STRONG DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS WITH STORMS IN THIS LINE. ISOLATED TORNADOES ARE STILL POSSIBLE. THE ATMOSPHERE REMAINS QUITE UNSTABLE ACROSS THE WATCH AREA...AND WINDS ALOFT ARE FAVORABLE FOR ORGANIZED SEVERE STORMS. THE COLD FRONT HAS PASSED THROUGH SOUTHERN ILLINOIS...MOST OF SOUTHEAST MISSOURI...AND SOUTHWEST INDIANA...SO THE THREAT OF SEVERE STORMS IN THOSE AREAS HAS ENDED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED IN THE TORNADO WATCH AREA. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. YORK
In the hours before
Special weather statement, Nov 10, 4:06 PM CST, 1 hour 28 minutes before
ILZ090-091-094-KYZ001>013-015>017-020>022-MOZ112-102300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 406 PM CST SUN NOV 10 2002 ...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS... AT 4 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM FULTON AND MAYFIELD...ONWARD TO MADISONVILLE...MOVING EAST 40 MPH. AN OUTFLOW OF WINDS...KNOWN AS A GUST FRONT...HAD DEVELOPED AHEAD OF THE STORMS. MOST OF THE WINDS ALONG THIS GUST FRONT WILL AVERAGE BETWEEN 30 TO 40 MPH...WITH ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE. THE STRONG WINDS AND STORMS WILL LIKELY REACH A CADIZ TO GREENVILLE KENTUCKY LINE BY 5 PM. THESE WINDS WILL TOSS AROUND LOOSE OBJECTS OR LIGHTLY ANCHORED STRUCTURES OUTDOORS...BREAK SMALL TREE LIMBS...OR FALL WEAKENED TREES. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, Nov 10, 4:12 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM WINSLOW IN WIND DAMAGE
11/10/02 PIKE REPORTED BY PIKE COUNTY
SHERIFFS OFFICE - ONE
TREE DOWN JUST SOUTH OF
WINSLOW
0315 PM VELPEN IN WIND DAMAGE
11/10/02 PIKE REPORTED BY PIKE COUNTY
SHERIFFS OFFICE - ONE
TREE DOWN JUST SOUTH OF
VELPENLocal storm report, Nov 10, 4:45 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM OWENSBORO KY WIND DAMAGE
11/10/02 DAVIESS PART OF ROOFS SHINGLES
BLOWN OFF...DAMAGE TO A
CHURCH STEEPLE...TREE
FELL ON HOUSE...REPORTED
BY TRAINED SPOTTERSpecial weather statement, Nov 10, 5:09 PM CST, 25 minutes before
KYZ009-012-017-021-022-110000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 509 PM CST SUN NOV 10 2002 ...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS... AT 505 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM NEW CONCORD TO CENTRAL CITY KENTUCKY...MOVING EAST 40 MPH. AN OUTFLOW OF WINDS...KNOWN AS A GUST FRONT...HAD DEVELOPED AHEAD OF THE STORMS. MOST OF THE WINDS ALONG THIS GUST FRONT WILL AVERAGE BETWEEN 30 TO 40 MPH...WITH ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE. THE STRONG WINDS AND STORMS WILL LIKELY REACH NEAR ELKTON BETWEEN 530 PM AND 6 PM. THESE WINDS WILL TOSS AROUND LOOSE OBJECTS OR LIGHTLY ANCHORED STRUCTURES OUTDOORS...BREAK SMALL TREE LIMBS...OR FALL WEAKENED TREES. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, Nov 10, 5:27 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
527 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM NEW CONCORD KY WIND DAMAGE
11/10/02 CALLOWAY A FEW TREES DOWN REPORTED
BY CALLOWAY COUNTY DES
0440 PM HAMLIN KY WIND DAMAGE
11/10/02 CALLOWAY NUMEROUS TREES DOWN
POWERLINES DOWN REPORTED
BY CALLOWAY COUNTY DESLocal storm report, Nov 10, 5:29 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
529 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM HOPKINSVILLE KY 1.75 INCH HAIL
11/10/02 CHRISTIAN REPORTED BY CHRISTIAN
COUNTY DESThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 9:54 PM CST | Severe Thunderstorm Warning | PAH | Livingston, McCracken | 36 min |
| Nov 9, 11:33 PM CST | Severe Thunderstorm Warning | PAH | Fulton, Graves | 27 min |
| Nov 9, 11:52 PM CST | Severe Thunderstorm Warning | PAH | Henderson, Union | 38 min |
| Nov 9, 11:56 PM CST | Tornado Warning | PAH | Henderson, Union | 34 min |
| Nov 10, 12:29 AM CST | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 46 min |
| Nov 10, 1:35 AM CST | Flash Flood Warning | PAH | Union | 3 hr |
| Nov 10, 2:30 PM CST | Severe Thunderstorm Warning | PAH | Crittenden | 30 min |
| Nov 10, 2:41 PM CST | Severe Thunderstorm Warning | PAH | Webster | 49 min |
| Nov 10, 3:12 PM CST | Severe Thunderstorm Warning | PAH | Daviess, McLean | 48 min |
| Nov 10, 3:35 PM CST | Tornado Warning | PAH | Daviess | 25 min |
| Nov 10, 3:37 PM CST | Tornado Warning | PAH | Daviess | 23 min |
| Nov 10, 4:17 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 28 min |
| Nov 10, 5:18 PM CST | Severe Thunderstorm Warning | PAH | Christian | 42 min |
| Nov 9, 11:15 PM CST | Tornado Warning | PAH | Johnson, Pope | 45 min |
| Nov 9, 11:28 PM CST | Severe Thunderstorm Warning | PAH | Union | 47 min |
| Nov 9, 11:40 PM CST | Tornado Warning | PAH | Hardin | 50 min |
| Nov 9, 11:59 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Pope | 61 min |
| Nov 10, 12:11 AM CST | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 64 min |
| Nov 10, 12:29 AM CST | Tornado Warning | PAH | Hardin | 61 min |
| Nov 10, 12:59 AM CST | Severe Thunderstorm Warning | PAH | Pope | 61 min |
| Nov 10, 1:14 AM CST | Flash Flood Warning | PAH | Gallatin | 3 hr |
| Nov 10, 1:23 PM CST | Tornado Warning | PAH | Jackson | 37 min |
| Nov 10, 1:40 PM CST | Tornado Warning | PAH | Franklin | 50 min |
| Nov 10, 2:04 PM CST | Tornado Warning | PAH | Hamilton | 41 min |
| Nov 10, 2:33 PM CST | Tornado Warning | PAH | Wayne, White | 27 min |
| Nov 10, 2:42 PM CST | Severe Thunderstorm Warning | PAH | Pulaski | 33 min |
| Nov 9, 6:51 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 24 min |
| Nov 9, 7:17 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 28 min |
| Nov 9, 8:28 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 32 min |
| Nov 9, 8:51 PM CST | Severe Thunderstorm Warning | PAH | Bollinger | 24 min |
| Nov 9, 10:44 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 46 min |
| Nov 10, 1:29 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 61 min |
| Nov 10, 2:03 PM CST | Severe Thunderstorm Warning | PAH | Scott | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.